Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Monody

Tretinoin Ruined My Life

Recommended Posts

I used it once and it ruined my skin completely. I have an orange peel texture on my pores, it caused my scars to be deeper and caused additional scarrimg where I had none before. I would give anything to have my old skin back. The derm wont believe that anythings been affected. Please tell me this can be fixed. I'm so depressed over this. Just want to go back and never use that shit. It also made me break out more than I ever did before which of course gave me new scars. No matter what I do it looks dry and scaly and my makeup just sits on top and looks awful. I cry everyday now when I look in the mirror. Would give anything to have my old skin back.

Edited by Monody

Share this post


Link to post
Share on other sites

How long has it been since you used it? Do you have a good quality picture that shows the orange peel texture? I highly doubt this is anything permanent, but it does sound like your skin is persistently inflamed if it's dry and scaly. That itself accentuates any pores making them appear larger.

Share this post


Link to post
Share on other sites

It's been about 3 weeks since I used it and I still feel that the texture of my skin has not returned to normal. The orange peel texture is weird... it only seems to be noticeable when I wear powder but I never had that issue before. It just looks like every pore on my cheeks has become more noticeable and obvious. I definitely have noticed new scars appearing also where I never had any before. My skin is just a mess right now. I'll try and post photos to show what I mean. I'm hoping it returns to normal texture with time but pretty gutted about the new/deeper scarring.

Share this post


Link to post
Share on other sites

Tretinoin increases cell turnover and stimulates collagenesis, it can't "scar" you in any way. Are you moisturizing properly? Improper hydration while on retinoids is recipe for the uglies.

Share this post


Link to post
Share on other sites

Hi there.. I've been using tretinoin for over a month now.. My dermatologist prescribed it to me.. I was using erythromycin before but then switched to Tretinoin solution 0.1%. The dermatologist warned me that in first few weeks, I'm gonna be breaking out badly because it will lift up all the dirty under my skin and I use it with moisturizer and super gentle cleanser ( could be a like cetaphil ) to prevent further irritation on the skin.. For me and my sis it worked very well.. I've always had a clear skin! I think that's pretty normal to have that problem when you start using Tretinoin but you'll see the effect after constant usage and give it some time..

Also, it's very effective if you use it with Hamilton sunblock spf 80.

Share this post


Link to post
Share on other sites

I'm not going to dismiss your concerns, but it seems extremely doubtful that one application would cause scarring. What is more likely is that it caused irritation, and now you are scrutinizing your skin at all angles an inch from the mirror. As for the pores being more noticeable, I'm almost certain it's the irritation and dry skin that is normal in the early stages of tretinoin use.

Share this post


Link to post
Share on other sites

I almost feel like the top layer of my skin has been stripped which is what is making my scarring appear worse... but I'm certain my skin texture hasnt been the same since. It looks dry and dull and just unhealthy. My makeup doesnt sit right anymore

Share this post


Link to post
Share on other sites

I use retin-a every single day and it does cause dry skin and flaking. That's expected. You should just moisturize and let the irritation calm down.

Edited by blahblah82

Share this post


Link to post
Share on other sites

Are you currently using a moisturizer? It sounds like you need to be moisturizing more than you currently are if your skin is that dry and flaky. My skin looked awful when I first started using tretinoin and I had the same experience you did. It went away after my skin adjusted to using it about 6 weeks later.

Share this post


Link to post
Share on other sites

If you peel a bit from first using tretinoin creme it is normal .. After some time it should peel less and less.. If it becomes too painful (and i dont mean a bit of stinging or burning) of course just stop the application for a day or two and see how it feels then.. 

Skin has to get used to this topical creme and some have more sensitive skin than others.. But it cannot directly damage your skin permanently. 

But if its acne that you are fighting, then i hope you have tried other cremes prior to tretinoin, such as Benzoyl Peroxide or Salicylic Acid.. Don´t use these together with tretinoin unless directly instructed to by your dermatologist by the way.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×